MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Dysphasia (2195)
Date of Event 01/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, a healthcare professional contacted lifescan (lfs) france on behalf of the lay user/patient, alleging the patient¿s onetouch verio2 meter read inaccurately high compared to their normal readings.The complaint was classified based on the customer care agent (cca) documentation.The reporter claimed the alleged meter inaccuracy began on the morning of (b)(6) 2023.No specific readings were provided.The patient manages their diabetes with insulin.In response to the alleged issue, the patient¿s insulin dose was reportedly increased by 2 units every 48 hours.The reporter claimed that 11 days after the alleged issue began, the patient experienced hypoglycemia with symptoms of ¿troubles while talking, heavy mouth¿.Emergency medical services (ems) were reportedly notified for assistance.The reporter claimed that when ems arrived, they measured the patient¿s blood glucose with the ems meter and received a result of "34 mg/dl" and administered a glucagon injection.Replacement products were provided.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after obtaining alleged inaccurate high results with the subject device.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key16330063
Report Number2939301-2023-00006
Device Sequence Number17697402
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number5613955
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/25/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown